MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-018-135
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the trailblazer catheter was received for evaluation.The nitrex guidewire was returned with the trailblazer catheter.No procedural reports or cine images from the procedure were received.On inspection of the trailblazer catheter, it was noted that distal end of the catheter was damaged and that some components of the catheter were not returned with the device.The catheter portion containing the three radiopaque markers on the distal segment of the catheter were not returned with the devices.The trailblazer catheter exhibited torsional twisting, tensile stretch, undulation, and catheter separation proximal of the proximal marker band.The distal segment of the trailblazer catheter was not returned with the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician attempted to use a nitrex guidewire (0.018" 300cm) and a trailblazer (0.018" 135cm) with a 6fr non-medtronic sheath to the left mid posterior tibial artery with 90% stenosis.The lesion length was reported as 65mm.Embolic protection was not used.The vessel was pre-dilated with a 2.5x80mm balloon at 8atm.No abnormalities were reported in relation to the patients anatomy.The devices were prepped as per the ifu.During the procedure the guidewire was inflated and squeezed into the support catheter.The structure of the guidewire was reported to be ¿broken¿, so both devices were completely removed from the patient.The procedure was completed successfully using a non-medtronic 0,014¿ 300cm guidewire and a 0,014¿ 150cm trailblazer.The lesion was post dilated with a 4x80mm balloon at 8atm.No patient injury was reported.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7662445
Report Number2183870-2018-00370
Device Sequence Number1980100
Product Code DQY
UDI-Device Identifier00821684073919
UDI-Public00821684073919
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2018
Device Catalogue NumberSC-018-135
Device Lot NumberA350358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date07/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR